Volume 3, issue 2 (2003)

Download this article
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The $n$th root of a braid is unique up to conjugacy

Juan Gonzalez-Meneses

Algebraic & Geometric Topology 3 (2003) 1103–1118

arXiv: math.GT/0306070

Abstract

We prove a conjecture due to Makanin: if α and β are elements of the Artin braid group Bn such that αk = βk for some nonzero integer k, then α and β are conjugate. The proof involves the Nielsen–Thurston classification of braids.

Keywords
braid, root, conjugacy, Nielsen-Thurston theory.
Mathematical Subject Classification 2000
Primary: 20F36
Secondary: 20F65.
References
Forward citations
Publication
Received: 29 June 2003
Revised: 16 October 2003
Accepted: 20 October 2003
Published: 1 November 2003
Authors
Juan Gonzalez-Meneses
Universidad de Sevilla
Dep. Matemática Aplicada I
ETS Arquitectura
Av. Reina Mercedes 2
41012-Sevilla
Spain
www.personal.us.es/meneses